Alert archive / Nebraska / Special Weather Statements in 2021

Special Weather Statement, NWS North Platte, NE

August 9, 2021Frontier County, Nebraska

NWS North Platte, NE issued this special weather statement at Aug 9, 2021, 7:02 PM CDT for Frontier County, Nebraska. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2021, 7:02 PM CDT (00:02 UTC)
Expired
Aug 9, 2021, 7:45 PM CDT
In force
43 min
Issued by
NWS North Platte, NE
Hail
0.75 in
Wind
50

County Frontier County, NE

The radar

The North Platte radar (KLNX), 153 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.0 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2021-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 529 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2021-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
529 J/kg
Mixed-layer CIN
-167 J/kg
Mixed-layer LCL
3343 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

403 
WWUS83 KLBF 100002
SPSLBF

Special Weather Statement
National Weather Service North Platte NE
702 PM CDT Mon Aug 9 2021
 
NEZ070-071-100045-
Frontier NE-Hayes NE-
702 PM CDT Mon Aug 9 2021

...A strong thunderstorm will impact portions of northwestern
Frontier and northeastern Hayes Counties through 745 PM CDT...

At 701 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles southwest of Wellfleet, or 11 miles northeast of Hayes Center,
moving east at 20 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Curtis, Maywood, Marengo and Hayes Center State Wildlife Management
Area.

This includes Highway 83 between mile markers 38 and 51.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4053 10095 4069 10097 4070 10043 4049 10043
TIME...MOT...LOC 0001Z 270DEG 18KT 4063 10085 

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

$$

CDC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Aug 9, 6:17 PM CDT, 45 minutes earlier.

Area forecast discussion, Aug 9, 6:17 PM CDT, 45 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
617 PM CDT Mon Aug 9 2021

.SHORT TERM...(This evening through Tuesday night)
Issued at 335 PM CDT Mon Aug 9 2021

Strong shortwave is progressing eastward across northern MT and
southern SK this afternoon. A thin plume of Pacific mid-level
moisture curves from WY into the Dakotas ahead of this feature.
Appears to be a weak wave evident per WV within that plume across
southern WY. This will track northeast across western NE this evening
and aid in the development of isolated to widely scattered
showers/thunder near a weak cold front. These will be very high
based and could pose a threat for gusty winds and possibly a few
isolated dry lightning strikes, but some rainfall is expected so
this shouldn't be a major widespread concern. The front will sag
south into KS Tuesday with a few degrees of cooling expected across
western and north central NE. Will have to watch portions of western
NE, mainly west of HWY 83, as humidity values drop below 20% in the
Panhandle. The limiting factor for critical fire weather conditions
will be the lack of winds. Will continue to monitor.

.LONG TERM...(Wednesday through Monday)
Issued at 335 PM CDT Mon Aug 9 2021

Stronger flow aloft will remain to our north the remainder of the
week into the weekend. Upper level ridging will gradually build from
the Rockies eastward into the central and southern Plains by early
next week. Through Saturday the ridge remains anchored across the
Rockies with northwest flow aloft across our area east of the ridge.
Again, the stronger flow will remain to our north and northeast, but
a weak shortwave has been advertised in the ECMWF to move southeast
across the area on the western fringes of the northwest flow across
our area. As a result the model has been generating some chance for
rainfall Friday night into Saturday, particularly across western NE.
The GFS on the other hand is dry and much warmer, with highs well
into the 90s Friday and Saturday. Will continue a slight to low
chance pop for precipitation during this time but will not be
increasing POPS until models in better agreement. The trend lately
has been for drier and hotter conditions overall.

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 617 PM CDT Mon Aug 9 2021

Isolated showers and thunderstorms are possible tonight, but should
remain south and east of both terminals and not cause any major
impacts. Otherwise, partly to mostly cloudy skies are expected
through Tuesday with winds remaining below 10 knots.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Taylor
LONG TERM...Taylor
AVIATION...Kulik
Hazardous weather outlook, Aug 9, 3:39 PM CDT, 3 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
339 PM CDT Mon Aug 9 2021

NEZ004>010-022>029-035>038-056>059-069>071-094-102045-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
339 PM CDT Mon Aug 9 2021 /239 PM MDT Mon Aug 9 2021/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

Isolated thunderstorms may fire late this afternoon and evening
south of a line from Ogallala to Ainsworth. A strong storm may
occur with gusty winds being the main severe threat.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

Elevated fire weather conditions are possible Tuesday afternoon
and again on Wednesday afternoon. The main area of concern is west
of a line from Hayes Center to Cody. Minimum relative humidity in
these areas will reach 15 to 20 percent. Wind speeds are expected
to remain under 15 MPH.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

In the hours before

Special weather statement, Aug 9, 5:45 PM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service North Platte NE
545 PM CDT Mon Aug 9 2021

NEZ059-071-092330-
Frontier NE-Lincoln NE-
545 PM CDT Mon Aug 9 2021

...A strong thunderstorm will impact portions of northwestern
Frontier and southeastern Lincoln Counties through 630 PM CDT...

At 545 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Wellfleet, or 10 miles north of Curtis, moving
northeast at 25 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Curtis, Wellfleet, Moorefield, Maywood, Hansen Memorial Reserve State
Wildlife Management Area and Jeffrey Canyon State Wildlife Management
Area.

This includes the following highways...
 Interstate 80 in Nebraska between mile markers 200 and 207.
 Highway 83 between mile markers 43 and 58.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4077 10078 4107 10024 4074 10022 4057 10065
TIME...MOT...LOC 2245Z 237DEG 20KT 4079 10056

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Buttler
Special weather statement, Aug 9, 6:08 PM CDT, 54 minutes before
Special Weather Statement
National Weather Service North Platte NE
608 PM CDT Mon Aug 9 2021

NEZ059-070-071-100000-
Frontier NE-Hayes NE-Lincoln NE-
608 PM CDT Mon Aug 9 2021

...A strong thunderstorm will impact portions of northwestern
Frontier, south central Lincoln and northern Hayes Counties through
700 PM CDT...

At 608 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northwest of Hayes Center, moving northeast at 15 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Marengo, Hayes Center State Wildlife Management Area and Somerset.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4047 10119 4064 10132 4087 10085 4063 10070
TIME...MOT...LOC 2308Z 236DEG 11KT 4061 10118

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Buttler
Special weather statement, Aug 9, 6:28 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service North Platte NE
628 PM CDT Mon Aug 9 2021

NEZ038-100015-
Custer NE-
628 PM CDT Mon Aug 9 2021

...A strong thunderstorm will impact portions of central Custer
County through 715 PM CDT...

At 628 PM CDT, Doppler radar was tracking a strong thunderstorm near
Merna, or 9 miles west of Broken Bow, moving northeast at 10 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Broken Bow, Merna, Victoria Springs State Recreation Area and
Lillian.

This includes the following highways...
 Highway 2 between mile markers 262 and 278.
 Highway 92 between mile markers 267 and 273.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4134 9973 4145 9992 4167 9977 4150 9949
TIME...MOT...LOC 2328Z 219DEG 10KT 4143 9982

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

CDC
Special weather statement, Aug 9, 6:55 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service North Platte NE
655 PM CDT Mon Aug 9 2021

NEZ070-100045-
Hayes NE-
655 PM CDT Mon Aug 9 2021

...A strong thunderstorm will impact portions of south central Hayes
County through 745 PM CDT...

At 655 PM CDT, Doppler radar was tracking a strong thunderstorm near
Palisade, or 14 miles southwest of Hayes Center, moving east at 5
mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Hamlet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4037 10128 4045 10093 4035 10095 4035 10129
TIME...MOT...LOC 2355Z 273DEG 6KT 4035 10121

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

CDC
Special weather statement, Aug 9, 6:59 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service North Platte NE
659 PM CDT Mon Aug 9 2021

NEZ038-100045-
Custer NE-
659 PM CDT Mon Aug 9 2021

...A strong thunderstorm will impact portions of southwestern Custer
County through 745 PM CDT...

At 659 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Callaway, or 25 miles southwest of Broken Bow,
moving east at 15 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Callaway and Lodi.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4114 10012 4122 10015 4136 9991 4115 9969
TIME...MOT...LOC 2359Z 253DEG 11KT 4120 10004

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

CDC
Special weather statement, Aug 9, 7:02 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
702 PM CDT Mon Aug 9 2021

NEZ070-071-100045-
Frontier NE-Hayes NE-
702 PM CDT Mon Aug 9 2021

...A strong thunderstorm will impact portions of northwestern
Frontier and northeastern Hayes Counties through 745 PM CDT...

At 701 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles southwest of Wellfleet, or 11 miles northeast of Hayes Center,
moving east at 20 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Curtis, Maywood, Marengo and Hayes Center State Wildlife Management
Area.

This includes Highway 83 between mile markers 38 and 51.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4053 10095 4069 10097 4070 10043 4049 10043
TIME...MOT...LOC 0001Z 270DEG 18KT 4063 10085

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

CDC

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 7:23 PM CDTSpecial Weather StatementLBFLincoln37 min
Aug 9, 7:41 PM CDTAreal Flood AdvisoryLBFFrontier, Hayes3 hr
Aug 9, 8:51 PM CDTSpecial Weather StatementLBFLincoln39 min
Aug 9, 9:04 PM CDTSpecial Weather StatementLBFFrontier41 min
Aug 9, 9:45 PM CDTSpecial Weather StatementLBFFrontier45 min
Aug 9, 11:10 PM CDTSpecial Weather StatementLBFCuster50 min

Nearby

Special Weather Statements in Nebraska, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.